Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Suggest treatment for typhoid

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2415 Questions
I've got typhoid and it's been 8-9 days already, I am on antibiotics as prescribed by my doctor, but my fever is not going down. Please advise.
Posted Wed, 26 Feb 2014 in Infections
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer: Need more details Detailed Answer: Hi I am Dr Saumya Mittal. I am a physician and diabetician. I have a large number of questions that I need to ask you before I can give you a suitable response. How long have you had the fever? How high does the fever go? Any chills or rigors? Any abdominal pain? Any nausea/vomitting? Ant stool disorder? Any burning in urine? Any cough or breathlessness? Any rashes? Any chest pain/palpitations? I would also like to know the detailed reports that you may have had. How was the typhoid diagnosed? What was the test done to call it typhoid? Was a blood or urine culture done? Your treatment consists of antimalarial. Did you have a malaria test? Was it positive? Are you still on Lumether or is the course over? I am sorry that I don't have a direct answer. But I do need to make sure first that you indeed have typhoid fever. Because if there is a possibility that the fever was misdiagnosed as typhoid, then no amount of deliberation on treatment, and no amount of advice is going to help. The diagnosis has to be made before a treatment can be suggested. How long have you been on Azithral? Are you admitted? Or willing to be admitted? I have a fair idea of Lucknow. So I ask, what is the hospital and the kind of doctor who is treating you? I hope to hear from you soon. So that I can help you further. Please do upload as many reports as you can. You might not be able to tell me everything. Me seeing the reports is a better option. Best of luck Hoping to hear from you soon Dr Saumya Mittal MD.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for typhoid 30 minutes later
How long have you had the fever? 9 days How high does the fever go? 102-104 Any chills or rigors? Fever comes with chills and rigors Any abdominal pain? Not much Any nausea/vomitting? No Ant stool disorder? None Any burning in urine? No Any cough or breathlessness? No Cough but difficulty in deep breaths. Any rashes? No Any chest pain/palpitations? Palpitations post fever. How was the typhoid diagnosed? A Positive Widal Test Your treatment consists of antimalarial. Did you have a malaria test? Was it positive? Are you still on Lumether or is the course over? No Malaria test. Lumether has been introduced just a day ago.
Answered by Dr. Saumya Mittal 14 minutes later
Brief Answer: Try further tests and antibiotic change Detailed Answer: A large number of questions I asked remain unanswered. Widal is not a very good test for typhoid detection, unless it is very strongly positive. I would request you to let me know the titres, or simply upload the report. Personally, I would have suggested a blood and urine culture in a patient I was treating, to make sure that there was no other infection going on. An ultrasound of the abdomen would have been useful in view of your ongoing stomach discomfort. An X ray would have also helped. Now Azithral is not a very good medicine for typhoid. It was a very good medicine a few years ago, but recently the bacteria has grown stronger. I would have suggested intravenous antibiotics to my patient if 9-10 days had lapsed. Alternatively, you can talk to your doctor about changing antibiotics to fluoroquinolones, or second generation cephalosporins. Personally injectibles would be my personal choice. Please do repeat a complete blood count, and malarial antigen and fasting blood sugar. Hope to hear from you soon with further queries Dr Saumya Mittal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor